Spontaneous Subcutaneous and Muscular Bleeding due to Acquired Hemophilia A in Association with Poorly-Controlled Asthma: A Case Report
- *Corresponding Author:
- Askin D
Department of Hematology and Oncology
Lenox Hill Hospital, NY, USA
E-mail: [email protected]
Received Date: May 10, 2012; Accepted Date: May 29, 2012; Published Date: May 31, 2012
Citation: Askin D, Baskin M, Levine RL (2012) Spontaneous subcutaneous and muscular bleeding due to Acquired Hemophilia a in Association with Poorly- Controlled Asthma: A Case Report. J Blood Lymph 2:107.doi:10.4172/2165-7831.1000107
Copyright: © 2012 Askin D, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Acquired hemophilia A is due to the development of autoantibodies to factor VIII, which can occur spontaneously in healthy individuals or secondary to autoimmune disorders, drugs, malignancy, or the post-partum period. It has also been described in the literature to develop in association with asthma. Given the high incidence of asthma, healthcare providers should be aware of the association between this common condition and the much less common acquired factor VIII deficiency, a serious bleeding disorder with significant morbidity. The presentation of patients acquiring factor VIII deficiency will depend on the level of the inhibitor present, which is inversely proportional to the percentage of active factor VIII available for hemostasis. This paper describes a patient with poorly controlled asthma who acquired a factor VIII inhibitor at the age of 70.